MAUDE Adverse Event Report: AV-TEMECULA-CT 0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE

AV-TEMECULA-CT 0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE
Catalog Number 1020014
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 07/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Evaluation summary: the device was returned for analysis.The reported detachment was able to be confirmed.The reported difficult to remove and the reported failure to advance the device were unable to be replicated in a testing environment as they were based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported/noted difficulties appear to be related to circumstances of the procedure as it is likely that as the guide wire was advanced interaction with the previously implanted stent resulted in the reported failure to advance and the reported difficult to remove.Manipulation of the device resulted in the reported/noted detachments (core, coils) and the noted stretched coils.There is no indication of a product quality issue with respect to manufacture, design or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left circumflex (lcx) artery with no tortuosity and no calcification.A hi-torqure (ht) turntrac guide wire was advanced and resistance was felt in an area where an unspecified stent was previously implanted approximately one year ago and could not reach the lcx.The tip of the ht turntrac guide wire became stuck in the area, during an attempt to pull the guide wire back resistance was felt with the anatomy and a distal portion of the guide wire separated including the tip.The separated portion was free floating in the patient anatomy and a non-abbott (sprinter) balloon dilatation catheter (bdc) was used to push the separated portion into a small branch of the obtuse marginal (om).An unspecified stent was then implanted to embed the separated portion in the om.An additional unspecified stent was implanted to treat the target lesion in the lcx.There was no adverse patient sequela and no reported clinically significant delay in the procedure.No additional information was provided.

Brand Name
0.014 HI-TORQUE (HT) TURNTRAC GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7795539
Report Number2024168-2018-06365
Device Sequence Number11147123
Product Code DQX
UDI-Device Identifier08717648222726
UDI-Public08717648222726
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K103101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number1020014
Device Lot Number8061361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2018
Initial Report FDA Received Date08/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR